MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37612
Medical Device Problem Codes Failure to Deliver Energy (1211); Energy Output Problem (1431)
Health Effect - Clinical Codes Pain (1994); Shaking/Tremors (2515)
Date of Event 04/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient symptoms are just about back to where they were before the brain implant was put in.This started about 3-4 weeks ago.The caller indicates that their shaking is terrible when they try to charge the implanted neurostimulator.They typically charge on saturday morning.It used to take about an hour to an hour and 15 minutes to charge for the week, but now they are getting about 15 minutes worth of a charge and the recharger shuts off.The caller was able to charge while on the call with no issues.Recharger battery was full according to the lights. they said the patient never used the handset and would just charge the implantable neurostimulator (ins)  with the recharger weekly, every saturday.Patient services had the caller and patient begin a charging session and they saw the ins was 100% charged, they had excellent connection and the therapy was off.Reviewed this information with the caller and patient.Caller said asked how the therapy might be off.Patient services explained to the caller and patient that if the ins at one point before their next charging session had died, they wouldn't have known if they weren't using the handset so the patient had been charging the ins every week but the therapy was still off so it was taking less time to charge the ins because they had never turned it back on again and thus the patient was experiencing their baseline symptoms.Patient services explained that if a setting had been changed recently it could have altered how quickly the ins battery drained and reviewed it would be good to check in on the charge of the ins battery from here on out.Caller and patient wanted to turn the therapy back on again as since the ins turned off, the patient had been "shaking like crazy".Patient services warned them that if the ins had been off for some time, it might cause discomfort when they turned the therapy back on.The caller said they were aware and they patient was lying in bed and they wanted to turn the therapy back on.Patient said their hcp would turn the therapy off and back on again at their appointments sometimes.Patient services walked the caller and patient through powering off the recharger and docking it and entering into the mydbs therapy application and connecting to see the patient's implant settings.The caller turned the therapy on but the patient cried out in pain  and so the caller immediately turned the therapy back off and the patient returned to normal and confirmed they were no longer in pain with the therapy off.The caller said "that was scary." patient services explained that given the therapy had been off for so long, the patient was now experiencing discomfort with the therapy on and redirected caller and patient to follow up with the patient's hcp to address the issue.Caller said they'd reach out to the patient's hcp as soon as their call with patient services ended.
 
Additional Manufacturer Narrative
B3: date is approximate.Year is confirmed valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25337460
Report Number3004209178-2026-09213
Device Sequence Number5265716
Product Code PJS
UDI-Device Identifier00763000384357
UDI-Public(01)00763000384357(17)220914
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2022
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2026
Initial Report FDA Received Date05/29/2026
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient SexMale